Thunderstorm Wind, Miami-Dade
- When
- May 15, 1:50 PM EST
- Where
- Miami-Dade County, Ojus
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.950, -80.150
60 mph winds and dime size hail reported in Aventura.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 15, 8:51 AM EST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 951 AM EDT MON MAY 15 2006 .UPDATE...CONVECTIVE PARAMETERS CALCULATED WITH MORNING SOUNDING DATA LOOKING VERY IMPRESSIVE. STEEP MID-LEVEL LAPSE RATE WITH AN AFTERNOON LIFTED INDEX OF -11C...CAPE OVER 5000 J/KG...ELEVATED DRY LAYER...RAPIDLY INCREASING LOW-LEVEL MOISTURE...GOOD SURFACE HEATING AND SEABREEZE DEVELOPMENT JUST SOME OF THE MORE PROMINENT FEATURES THAT WILL SET US UP FOR SOME STRONG STORMS THIS AFTERNOON. WILL UPDATE HAZARDOUS WEATHER OUTLOOK TO RAMP UP SEVERITY POTENTIAL JUST A TAD. MOS GUIDANCE PRECIP POTENTIAL LOOKS HIGH WITH 85-100 POPS TODAY...LIKELY DUE TO GIANT BULLSEYE OF CONVECTIVE FEEDBACK. CURRENT FORECASTS OF 50 PERCENT EAST COAST DO LOOK A BIT LOW...HOWEVER. WILL BUMP UP INTO LIKELY RANGE...AT LEAST FOR PALM BEACH AND BROWARD GIVEN SOUTHWEST STEERING FLOW AND STRONG STORM POTENTIAL. WILL ALSO BUMP UP POPS A BIT WEST COAST GIVEN THREAT OF APPROACHING SHOWERS CURRENTLY MOVING INTO THE WEST COAST MARINE AREAS. && .PREV DISCUSSION... ..ACTIVE WEATHER NEXT FEW DAYS BRINGING MUCH NEEDED RAINFALL... DISCUSSION...UPPER TROUGH AMPLIFYING OVER THE GULF OF MEXICO WILL ALLOW DEEP TROPICAL MOISTURE TO SURGE INTO SOUTH FLORIDA THIS AFTERNOON. GOES SOUNDER DPI IMAGERY SHOWS THE DEEPER MOISTURE JUST SOUTH OF THE KEYS...READY TO MAKE HEADWAY INTO THE LOCAL AREA. FORECAST SOUNDINGS FROM BOTH THE GFS AND NAM SHOW PRECIPITABLE WATER INCREASING MARKEDLY THROUGH THIS AFTERNOON...REACHING BETWEEN 1.75-2.00 INCHES BY THIS EVENING. FORECAST STABILITY INDICES SHOW A VERY UNSTABLE ATMOSPHERE BY THIS AFTERNOON...SO THUNDERSTORM DEVELOPMENT IS EXPECTED. MEAN FLOW WILL BE ORIENTED FROM THE SW...SO THE BEST CONVERGENCE WILL BE ALONG THE EAST COAST UPON SEA BREEZE FORMATION. SO WILL HAVE THE HIGHEST POPS EAST COAST...ALONG WITH MENTION OF THE POSSIBILITY FOR A FEW STRONG THUNDERSTORMS. AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH EARLY WEDNESDAY. A COLD FRONT ACROSS THE DEEP SOUTH WILL MOVE INTO NORTH AND CENTRAL FLORIDA TONIGHT...THEN INTO SOUTH FLORIDA TUESDAY AND TUESDAY NIGHT...BEFORE FINALLY EXITING THE AREA ON WEDNESDAY. GFS CONTINUES TO SHOW SO MUCH CONVECTIVE FEEDBACK THAT THE NAM WAS SIDED. LOWERED POPS TONIGHT TO CHANCE CATEGORY...SINCE IT APPEARS AS THOUGH CONVERGENCE WILL BE LACKING AND THE BEST FORCING WILL REMAIN TO OUR NORTH. HOWEVER...LOW LEVEL CONVERGENCE WILL OCCUR ACROSS THE AREA IN ASSOCIATION WITH THE FRONTAL BOUNDARY TUESDAY AND TUESDAY NIGHT. THIS CONVERGENCE...COUPLED WITH DEEP TROPICAL MOISTURE IN PLACE AND THE UPPER TROUGH TO THE WEST...WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. SOUTH FLORIDA WILL ALSO BE IN THE RIGHT REAR QUAD (FAVORABLE QUADRANT FOR LIFT) OF A >100 KNOT JET TUE THROUGH EARLY WED MORNING. THIS WILL RESULT IN A GOOD CHANCE FOR THUNDERSTORMS (SOME POSSIBLY STRONG)...THOUGH THINKING IS THAT LOCALLY HEAVY RAINFALL WILL BE THE MAIN IMPACT...DUE TO THE POTENTIAL OF TRAINING OF STORMS ALONG THE FRONT...AS THE FLOW BECOMES ALMOST PARALLEL TO THE FRONTAL BOUNDARY. THROUGH WEDNESDAY...THE BEST ESTIMATE IS FOR A GENERAL 1-3 INCH RAINFALL AREA WIDE...WITH LOCALIZED HIGHER AMOUNTS. THESE EXPECTED AMOUNTS ARE MUCH LOWER THAN FLASH FLOOD GUIDANCE (DUE TO THE RECENT VERY DRY CONDITIONS)...THUS NO FLASH FLOOD WATCH IS NEEDED. THE WEATHER WILL IMPROVE THROUGHOUT THE DAY ON WEDNESDAY...AS THE COLD FRONT MOVES OFF THE COAST. THEN...MOSTLY DRY CONDITIONS ARE EXPECTED FOR MUCH OF THE REST OF THE WEEK. GFS HAS DELAYED THE MOISTURE RETURN UNTIL SUNDAY...SO KNOCKED POPS DOWN FOR SATURDAY. MARINE...WINDS WILL INCREASE OUT OF THE SOUTHEAST UPWARDS TO 15 KNOTS THIS AFTERNOON AND TONIGHT...BUT NO HIGHLIGHTS ARE NECESSARY AT THIS TIME. GULF STREAM SEAS WILL BRIEFLY BUILD BEHIND THE COLD FRONT WEDNESDAY INTO EARLY THURSDAY...BEFORE SETTLING BACK DOWN BY THURSDAY AFTERNOON. FIRE WEATHER...NO CONCERNS. MUCH NEEDED RAINFALL LOOKS TO BE ON THE WAY. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1043 AM EDT MON MAY 15 2006 FLZ063-066>075-161445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1039 AM EDT MON MAY 15 2006 ...SCATTERED THUNDERSTORMS, SOME STRONG, EXPECTED THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: INCREASING LOW LEVEL MOISTURE, STRONG DIURNAL HEATING, SEA BREEZE CONVERGENCE AND UNSTABLE ATMOSPHERIC CONDITIONS WILL LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE STORMS WILL DEVELOP OVER INTERIOR SECTIONS OF SOUTH FLORIDA AND THEN MOVE EASTWARD UNDER A WEST TO SOUTHWEST STEERING FLOW. A FEW OF THESE STORMS COULD BECOME STRONG, ESPECIALLY ACROSS BROWARD AND PALM BEACH COUNTIES AS SEA AND LAKE OKEECHOBEE BREEZES INTERACT. EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY HEAVY DOWNPOURS AND LARGE HAIL POSSIBLE WITH THE STRONGEST STORMS. FUNNEL CLOUDS ARE ALSO POSSIBLE, ESPECIALLY ALONG THE EAST COAST AND NEAR LAKE OKEECHOBEE DUE TO SEA/LAKE BREEZES AND OUTFLOW BOUNDARIES INTERACTION. FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED FLOODING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
245 PM EDT MON MAY 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL HIALEAH 25.86N 80.29W
05/15/2006 E1.00 INCH MIAMI-DADE FL NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED BY OFF DUTY NWS EMPLOYEE NEAR
THE INTERSECTION OF THE PALMETTO EXPRESSWAY AND
OKEECHOBEE ROAD.
0220 PM HAIL DAVIE 26.09N 80.30W
05/15/2006 E0.25 INCH BROWARD FL TRAINED SPOTTER
PEA SIZE HAIL REPORTED NEAR I-595 AND UNIVERSITY DRIVE.
0225 PM HAIL DORAL 25.84N 80.36W
05/15/2006 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED PEA SIZE HAIL AND 45 MPH
WINDS IN DORAL.
&&
MOLLEDAThe Miami radar (KAMX), 46 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
60 mph winds and dime size hail reported in Aventura.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502749.